Florida, 2019Damaging Wind in Florida, July 17, 2019
July 17, 2019 · NWS TBW · 1 event in 1 county or zone
Afternoon thunderstorms across the region produced fairly widespread gusty winds during the day one of which produced areas of wind damage across Levy County. The remainder of the wind gusts observed were in the 45 - 55 mph range.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Afternoon thunderstorms across the region produced fairly widespread gusty winds during the day one of which produced areas of wind damage across Levy County. The remainder of the wind gusts observed were in the 45 - 55 mph range. Additionally, dime size hail was reported across the area.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before the first event at Jul 17, 1:45 PM EST, 1 hour 15 minutes earlier.
Area forecast discussion, Jul 17, 1:45 PM EST, 1 hour 15 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
245 PM EDT Wed Jul 17 2019
.DISCUSSION...
The upper ridge remains in place over the southeast U.S. through the
end of the week and into the weekend. By early Monday morning, a
positively tilted upper trough moves southeast through the Great
Lakes region gradually becoming the dominant upper feature over the
eastern U.S. by Tuesday next week. On the surface, high pressure
near Bermuda ridges west-southwest over Florida and into the Gulf of
Mexico keeping a predominant east-southeast wind flow over the
region. There will be slight fluctuations of the ridge axis from
north-south over Florida, but no significant change is expected
until early next week when an area of low pressure develops over the
mid-Atlantic region. This will likely push the ridge farther south
resulting in a more southwest onshore wind flow across the Florida
west coast. This will produce a change in shower/storm activity from
the afternoon/evening expected this week into the weekend to more of
a morning/early afternoon time frame for next week. Temperatures
will run right around average with daytime highs in the low to mid
90's and overnight lows in the mid 70's.
&&
.AVIATION...
Predominant VFR conditions with light onshore winds 10 knots or less
with an afternoon seabreeze. Radar is getting more active so will
hold scattered VCTS at all stations with TSRA/SHRA possible
through 00Z and VCSH through 03Z with some brief periods of MVFR
for low CIGs and VSBY as will as gusty winds possible in passing
storms. Winds will become light and variable once again after 03Z
tonight. No other aviation impacts expected.
&&
.MARINE...
High pressure remains over the area producing pleasant boating conditions
over the gulf coast waters. Winds remain 10 knots or less through
the period with seas less than 2 feet. The only hazard will be
with isolated storms and enhanced sea breeze winds along the coast
each afternoon/evening. No other marine impacts expected.
&&
.FIRE WEATHER...
Scattered showers and isolated thunderstorms can be expected each
day across west central and southwest Florida. These daily showers
and storms combined with high humidity levels will preclude any fire
weather impacts over the next several days.
&&
.Preliminary Point Temps/PoPs...
TPA 77 92 77 91 / 40 50 40 40
FMY 76 91 76 91 / 40 50 10 50
GIF 75 93 76 93 / 20 60 10 70
SRQ 76 91 76 91 / 40 40 30 40
BKV 74 92 74 92 / 40 50 20 50
SPG 77 92 77 91 / 40 50 40 40
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...None.
Gulf waters...None.
&&
DISCUSSION/AVIATION/MARINE/FIRE WEATHER...74/Wynn
DECISION SUPPORT...69/Close
In the hours before
Special weather statement, Jul 17, 2:19 PM EST, 41 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
319 PM EDT Wed Jul 17 2019
FLZ139-239-172000-
Coastal Levy FL-Inland Levy FL-
319 PM EDT Wed Jul 17 2019
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LEVY COUNTY UNTIL 400 PM
EDT...
At 318 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Manattee Road to 15 miles west of Williston
Highlands. These storms were nearly stationary.
Winds in excess of 40 mph will be possible with these storms...in
addition to frequent lightning. Localized street flooding from
heavy rainfall is possible due to the slow motion of the storms.
Locations impacted include...
Chiefland, Fowlers Bluff, Andrews, Manattee Road, Fanning Springs,
Otter Creek and Manatee Springs State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Ruskin.
&&
LAT...LON 2958 8282 2928 8258 2918 8287 2938 8306
2940 8302 2942 8303 2942 8302 2945 8301
2947 8298 2952 8298 2952 8297 2954 8298
2956 8295 2958 8294 2959 8291
TIME...MOT...LOC 1918Z 087DEG 3KT 2950 8292 2927 8277
TBWThunderstorm Wind, Levy
- When
- July 17, 3:00 PM EST
- Where
- Levy County, 5.47 mi E of Gulf Hammock
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 29.260, -82.640
The local fire department reported multiple trees down across eastern Levy County around County Road 326.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Missouri, July 17 to 21, 201959 injured · 4 events
- Excessive Heat in Illinois, July 17 to 21, 20192 deaths · 2 events
- Excessive Heat in Oklahoma, July 17 to 20, 201935 injured · 17 events
- Damaging Winds in Connecticut, July 17, 20191 death · $29,000 · 61 kt wind · 6 events
- Rip Current in Florida, July 17, 20191 death · 1 event
- Tornado and Flash Flood in South Dakota, July 17, 20193 injured · $405,000 · EF1 · 27 events
- Damaging Winds in Georgia, July 17 to 18, 20191 injured · $136,000 · 60 kt wind · 10 events
- Flooding and Damaging Winds in Massachusetts, July 17, 2019$52,000 · 55 kt wind · 33 events
- Damaging Winds and Lightning Strikes in New York, July 17, 20191 injured · $53,000 · 61 kt wind · 12 events
- Excessive Heat in Iowa, July 17 to 20, 201951 events
- Damaging Winds in North Carolina, July 17, 2019$79,000 · 50 kt wind · 6 events
- Damaging Winds in Pennsylvania, July 17, 20192 injured · $19,000 · 61 kt wind · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 829019.